MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD 1-ML TUBERCULIN SYRINGE WITH 27-G X 1/2-IN PERMANENTLY ATTACHED NEEDLE; ANTISTICK SYRINGE

BD MEDICAL - DIABETES CARE BD 1-ML TUBERCULIN SYRINGE WITH 27-G X 1/2-IN PERMANENTLY ATTACHED NEEDLE; ANTISTICK SYRINGE
Model Number 305945
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.Investigation summary: the photos and videos were received by bd for evaluation.A quality engineer was able to review the returned photos and video of a safetyglide syringe from lot #9084805 regarding item #305945 with the reported issue that one syringe had a clear liquid and the other a black speck.This is the 1st related complaint reported with the defect/condition of foreign matter with lot #9084805 regarding item #305945.A review of the device history record was completed for batch # 9084805.All inspections and challenges were performed per the applicable operations qc specifications.There was one notification noted for scratched print.Based on the photos and videos received, the investigation concluded that embecta was able to duplicate or confirm the indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Based on the above, no additional investigation and no capa/sa is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause cannot be determined at this time as it is difficult to determine the identities of these materials solely from the attached photos and videos.Based on the above, no additional investigation and no capa/sa is required at this time.
 
Event or Problem Description
It was reported while using bd 1-ml tuberculin syringe with 27-g x 1/2-in permanently attached needle foreign matter was found in the fluid pathway.There was no report of patient impact.The following information was provided by the initial reporter: "there is a problem with a syringe.1ml syringe contained a clear liquid inside the syringe, and a black speck inside one.".

Brand Name
BD 1-ML TUBERCULIN SYRINGE WITH 27-G X 1/2-IN PERMANENTLY ATTACHED NEEDLE
Common Device Name
ANTISTICK SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14121330
Report Number1920898-2022-00237
Device Sequence Number11845977
Product Code MEG
UDI-Device Identifier30382903059455
UDI-Public30382903059455
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number305945
Device Catalogue Number305945
Device Lot Number9084805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown